MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after the microcatheter was in place and the glue was being applied, it was found that there was no glue spillage at the distal end.During angiography, it was found that at the petrous segment vessel of the carotid artery, there was an onyx overflow and had blocked a blood vessel.The surgeon removed the microcatheter, and it was found that the proximal end of the soft segment of the catheter was ruptured.The surgery was stopped after angiography.The patient was hospitalized for observation.The catheter was ruptured at the distal end.There was no friction or difficulty during delivery and there was no other damage to the catheter.The injection rate was 0.15/min.The device was prepared as indicated in the ifu.The angiographic result post procedure showed the left angiography could only develop to the c2 segment.The distal was blocked and unable to develop.The patient underwent treatment for an arteriovenous malformation in the anterior cerebral artery.The patient's vessel tortuosity was moderate.
 
Event or Problem Description
Additional information received reported the anatomical location of the apollo tip was in the middle cerebral artery.After the surgery, the patient was sent to the intensive care unit.The surgeon did not follow up subsequently.No adverse events been to reported.The anatomy tortuous was moderate.No damage was noted before surgery, it was ruptured during surgery.It was also noted that there was damaged in the soft section.
 
Additional Manufacturer Narrative

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14139272
Report Number2029214-2022-00654
Device Sequence Number15025670
Product Code MFE
UDI-Device Identifier00847536006010
UDI-Public00847536006010
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB291610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/19/2022
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale